# SDR 2005FA0000996

- Difficulty date: June 27, 2005
- Submitted: July 22, 2005
- Operation: General aviation
- Aircraft: N510LP
- Make and model: Cessna 172S
- Aircraft serial: 172S9510
- Engine: Lyc IO360L2A
- System (JASC): 8011 · Engine Starter
- Part: Pinion Gear
- Condition: Broken
- Location: Starter
- Component: Starter, Lamar
- Component part number: PM2401H
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS STARTER PINION GEAR FAILED.  PIECES OF THE GEAR JAMMED THE STARTER MOTOR AND DAMAGED THE RING GEAR.  THIS IS THE SECOND OCCURRENCE OF THIS INCIDENT ON THIS AIRCRAFT.  MFG MENTIONED THAT THERE HAS BEEN PROBLEM IN PAST.  IN ALL CASES BUT THIS LAST ONE, TEETH HAVE BEEN BROKEN OFF OF THE RING GEAR.  THE CURRENT INCIDENT HAS ONLY DAMAGED THE RING GEAR TEETH.  (K)
